my husband has DVTs of the leg, it is all swollen and since leaving the hospital, he's developed a red rashlike infection; the visiting doctor said it was cellulitis and gave him clonadine ointment and antibiocs to take. Second day his whole leg and body turned red and ichy. he told me to stop. I started giving him Benadryl for the hives. It looked good after the first day but now the redness and iching is back and the cellulitis is getting bad again. Should I keep up with the Benadryl and give another antibiotic? I have one I take for bladder infection ciprofloxacin 500 mg, 10 days worth. I stopped the ointment also since it doesn't appear to help anymore. Can I give him the diaretic he used to take for bloodpressure to take down the swelling of his leg? Would that help?
Greetings,How long the symptoms are there? When was he discharged from hospital? When was he last seen by doctor? Is there any other symptom? Was any test done? Is there any significant past illness?Regards.
Discharged from hospital 11/28, with mild small rash which nurse said was nothing to leave it alone. Then each little spot began to get red around it, then it began to spread. The visiting nurses just looked at it and one visiting doctor said it was shingles, but its not, there is no pain. I had an antibiotic ointment that he had used on his rhinitis and at first that seemed to help. Then it spread from his upper leg to his lower leg. One visiting doctor put him on a 9 day 10 mg regimen which did nothing. No one knew what it was until last Thursday when the visiting doctor said he thought the rash looked like a form of cellulitis and ordered the clondamycin capsules and the ointment. After 24 hours of the capsules his leg got puffy and red and he began running a temp of 100.8. I called in and they told me to stop it. It had spread to other parts of his body and was itching and I realized he was allergic to the oral med. So I started giving him the antihystamine, but his leg is still pretty red and the rash is getting bad again. I can't contact anyone until Tuesday, but left a message with their answering service. He really cant be moved because he broke his arm the day I brought him home from the hospital (he was all drugged up, leg go of the walker and lost his balance. so he has a swollen broken left arm and a swollen dvt left leg, he's prediabetic, has high blood pressure and has suffered at least 3 strokes and now has an irregular heart rate and is on warfarin because he has a genetic coagulant gene or something. He's been taking so many medications for so many years, I don't know how his body can handle it. They said he was diabetic and put him on insulin and he couldn't even carry on a conversation in the hospital. He's not diabetic. I take his sugar all the time. The highest he gets is 126. He averages around 80 to 110 on 1/2 of an ameryl tablet, and can get to 126 on nothing after 2 hours of a high carb meal. I'm sorry, I'm at my wittss end with all this. I don't know how to save him.
Thank you for the input,He is probably having venous stasis from clot in the vein. This can cause swelling of the feet & ankle. But the redness, fever or pain can be due to cellulitis/ infection or from dermatitis I would suggest to get him an examination by doctor in person though I understand the difficulty with holidays. If the cellulitis is persisting he should have treatment with another antibiotic. Please keep the legs raised to reduce the swelling so that circulation improves. Any query, please feel free to ask. It will be my privilege to assist you. Regards.
25 years of clinical experience
How long does something like this usually last?
With antibiotic it can take 1-2 weeks to heal up the infection.
Thank you very much